Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Abdominal pain, stools mixed with food particles, nausea. On toporol, wellbutrin. Elevated liver enzymes and cholesterol levels. Treatment for pain?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
I have had some pain in my chest left side of the abdomen near the rib, also my poo with pieces of food in it. I have had a pain in my back with it, and my blood pressure is around 120 over 50.. I feel queazy and nauseated. I do not drink anymore or smoke anymore. I am a 210 lb man, stocky build w/big chest. About 6 months ago, I had a stress test because I was having anxiety and similar pains.. everything came out ok. I travel a lot to other parts of the world, and started feeling crappy when I got back from Vietnam a week ago. Similar problems to what I have been feeling before (as I explained above) but now I am nauseated.

Also, when I sleep... I would swear that my body is shutting down and I wake up gasping for breath. Almost like I am on the verge of dying in my sleep.

I am taking Toporol 25mg 1 a day
Wellbutrin 300mg 1 a day
Levothyroxin 100mcg 1 a day
Xanax as needed .25.. (I have been taking for anxiety, usually only
1 a day...)
Also, I have some skin conditions like rosacea that my doctor
prescribed 2 a day at different times of Doxycline 100mg.

I never have hurt or been sick in my life really until about 2 years ago when I got vaccinated and went to Asia. I have had my heart checked since.. and my blood test show an ALT of 111 and AST of elevated liver enzymes (maybe caused from medicine). My cholesterol was a little high with Triglycerites 290.

What could this problem be? I never took medications, now I take the ones above. I am 38 years old. Please help.
Posted Thu, 12 Apr 2012 in Abdominal Pain
Answered by Dr. Aparna Kohli 17 hours later
Thanks for posting your query.

Your history is suggestive of an intestinal infection or non-ulcer dyspepsia which is leading to the abdominal pain, nausea and indigestion.

I would suggest the following:
•     Take plenty of fluids, particularly Electral. Take 1 packet of Electral and dissolve it in 1 litre of water. Consume within 24 hours.
•     If the pain is severe, you can take Tablet Zantac 150 mg twice daily half an hour before meals
•     Avoid spicy and oily food
•     Avoid alcohol and caffeinated drinks

This would subside on its own in a few days. If your develop fever or vomiting, I would suggest you see your prescribe appropriate therapy.

I hope I have answered your question. Please accept my answer if you have no further queries.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor